# SDR 97ZZZX4454

- Difficulty date: September 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N222LE
- Make and model: Gulstm 500B
- Aircraft serial: 1525187
- Engine: Lyc IO540E1A5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW113532
- Condition: Separated
- Location: Head
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HEAD SEPARATED AT DOME.  SEPARATION STARTED AT 4 O'CLOCK POSITION AND 11 O'CLOCK AND PROPAGATED UNTIL TOTAL FAILURE.  EXHAUST AND OIL DRAIN HELD CYLINDER ON ENGINE, 900 SMOH.  SUBMITTER STATED BETTER DYE-PEN INSPECTION AT OVERHAUL WITH PARTICULAR ATTENTION TO EXHAUST PORT.  RETIRE CYLINDER AFTER SECOND RUN.  CYLINDER WAS OVER 20 YEARS OLD.  AGE MAY HAVE BEEN A FACTOR.
